MAUDE Adverse Event Report: TELEFLEX MEDICAL STORZ ILLUM, 3.5MM X 8' PILLING INSTR; SOURCE, CARRIER, FIBEROPTIC LI

TELEFLEX MEDICAL STORZ ILLUM, 3.5MM X 8' PILLING INSTR; SOURCE, CARRIER, FIBEROPTIC LI
Catalog Number S358PRA
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during direct laryngoscopy, while using the philling light cord which was plugged into the arthrex light source, staff in the or smelled a burning smell.Subsequently, we removed the light cord and found that the tip of the light cord that enters into the light source had been burnt.The tip of the cord with the fibers were burnt as well.Patient seemed unaffected and equipment was turned off, removed, and tagged for further investigation.Surgeon, proceeded to do a vocal cord lesion excision, by microscope and did not see any harm to airway.".
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "during direct laryngoscopy, while using the philling light cord which was plugged into the arthrex light source, staff in the operating room smelled a burning smell.Subsequently, we removed the light cord and found that the tip of the light cord that enters into the light source had been burnt.The tip of the cord with the fibers were burnt as well.Patient seemed unaffected and equipment was turned off, removed, and tagged for further investigation.Surgeon, proceeded to do a vocal cord lesion excision, by microscope and did not see any harm to airway.".

Brand Name
STORZ ILLUM, 3.5MM X 8' PILLING INSTR
Common Device Name
SOURCE, CARRIER, FIBEROPTIC LI
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19374934
Report Number3011137372-2024-00082
Device Sequence Number20737933
Product Code EQH
UDI-Device Identifier14026704658685
UDI-Public14026704658685
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberS358PRA
Device Lot Number1839-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown